MAUDE Adverse Event Report: STRYKER LEIBINGER FREIBURG BONE SCREWS, CROSS-PIN, SELF-DRILLING, DIAM.1.7X3MM, MIDFACE, (5/PACKAGE); IMPLANT

STRYKER LEIBINGER FREIBURG BONE SCREWS, CROSS-PIN, SELF-DRILLING, DIAM.1.7X3MM, MIDFACE, (5/PACKAGE); IMPLANT
Catalog Number 50-17903
Health Effect - Clinical Code No Code Available (3191)
Date of Event 03/05/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has not yet been received at the manufacturer for testing.An evaluation will be conducted upon receipt of the device, and a follow-up report will be submitted after the quality investigation is complete.
 
Event or Problem Description
It was reported by a surgeon that after a mandibular distraction surgery was completed it was determined post-operatively the posterior part of the left implant had "drifted off", which caused a revision surgery to be scheduled.During that revision surgery it was found that there was no plate or screw fracture, and the surgeon reported it was not believed to be a product problem.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Corrected data: although the original reported device in this complaint was the pmd 2 device that was returned, during the product complaint investigation it was determined that the actual reported device should have been the screws involved in the surgical procedure.That has been updated in this supplemental report.Additional manufacturer narrative (product complaint investigation conclusion) - a confirmation of the reported event that ¿the plate drifted off¿, which is related to screw loosening, was not applicable since the screws were not returned for investigation.After the initially reported event the sales rep provided the following update and additional information: ¿(¿) sales rep called after explantation was performed last night.Just the posterior part of the left implant had been affected; however, there was no plate/screw fracture.The surgeon does not believe this is a product problem.He shared that prior to this event, the patient had been vomiting.The nurse had inverted the patient to assist, and in doing so held on to the patient's chin.During the explantation, another bone plate was implanted since the desired distraction amount had been achieved.¿ the information provided indicates the loosening of the screws under this complaint is not related to a product problem but related to the patient vomiting and, especially, the forces occurred within the assistance of the nurse.Based on statistical evaluation there are no indications for any systematic design, material, or manufacturing related issue.Therefore, no preventive and/or corrective actions are deemed necessary at this time.The complaint is added to the complaint trend.

Brand Name
BONE SCREWS, CROSS-PIN, SELF-DRILLING, DIAM.1.7X3MM, MIDFACE, (5/PACKAGE)
Common Device Name
IMPLANT
Manufacturer (Section D)
STRYKER LEIBINGER FREIBURG
boetzingerstr. 41
freiburg D-791 11
MDR Report Key8434437
Report Number0008010177-2019-00011
Device Sequence Number2446341
Product Code JEY
UDI-Device Identifier07613327291377
UDI-Public07613327291377
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K181504
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number50-17903
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/05/2019
Supplement Date Received by Manufacturer03/05/2019
Initial Report FDA Received Date03/19/2019
Supplement Report FDA Received Date06/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1